Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hyun-A Bae 3 Articles
Dimethoate Intoxication with Refractory Shock and Hyperglycemia
Jae-Eun Kim, Jin-Hee Jung, Hyun-A Bae, Eun-Kyung Eo
J Korean Soc Clin Toxicol. 2007;5(1):46-49.   Published online June 30, 2007
  • 77 View
  • 0 Download
AbstractAbstract PDF
Organophosphorus insecticides induce different clinical manifestations varying according to the different side groups attached to the phosphate, their rates of degradation, and their fat solubilities. In consequence of this variation, specific treatments are required for particular organophosphorus insecticides. We report a unusual case of intoxication with dimethyl organophosphorus insecticide in a 26-year-old woman. She manifested atypical and ultimately fatal symptoms including profound shock, refractory hyperglycemia, and hypothermia.
Medico-legal Consideration of Gastric Lavage in Acute Intoxicated Patients -In the Supreme Court 2005.1.28, 2003da14119
Hyun-A Bae
J Korean Soc Clin Toxicol. 2005;3(1):1-10.   Published online June 30, 2005
  • 63 View
  • 0 Download
AbstractAbstract PDF
Gastric lavage is now known to be ineffective, unnecessary or hazardous in some circumstances where it used to be performed as a routine. This article concerns the medico-legal aspect of forced gastric lavage. The Supreme Court 2005.1.28, 2003da14119 is the case where a patient, who ingested the organophosphate insecticide to attempt suicide and refused lavage. At first we discuss the effectiveness or hazards of lavage because a very high degree of proof -of negligence, not error of clinical judgment - would be required. Lavage, with or without the informed consent, performed negligently which result in harm could, of course, give rise to a claim in negligence. A doctor might also be held negligent in failing to perform an act which he/she had a duty to perform.
A case of Hypothermia Resulting from Disulfiram-Ethanol Reaction
Hyun-A Bae, Eun-Kyung Eo
J Korean Soc Clin Toxicol. 2004;2(1):54-57.   Published online June 30, 2004
  • 74 View
  • 0 Download
AbstractAbstract PDF
Disulfiram (tetraethylthiuram disulphid) is used in the treatment of chronic alcoholism since it causes an unpleasant aversive reaction to alcohol. It works by inactivating hepatic aldehyde dehydrogenase, leading to pronounced rise in the acetaldehyde concentration when ethanol is metabolized. Acetaldehyde causes alcohol sensitivity, which involve vasodilation associated with feeling of hotness and facial flushing, increased heart rate and respiration rates, lowered blood pressure, nausea, headache. One of its metabolites, diethyldithiocarbamate (DDC) can inhibit the enzyme dopamine $eta$-hydroxylase (DBH), this may account for the profound refractory hypotension and hypothermia seen with the disulfiram-ethanol reaction (DER), resulting from norepinephrine depletion. This report is presents the case of a patient we met, who presented with hypothermia caused by the disulfiram-ethanol reaction, and along with a brief review of the subject.

JKSCT : Journal of The Korean Society of Clinical Toxicology